My WebMD Sign In, Sign Up
Rounded Top

Dr Rod Moser, PA, PhD

Rod Moser, PA, PhDRod Moser, PA, PhD

Primary Care, WebMD Medical Expert

Primary Care

5,743 Answers471 Followers221 Best Answers40,039 Helpful Answer Votes
 

Bio

I have been a primary care Physician Assistant for over 42 years; one of the first licensed PAs in the United States. I have practiced in a variety of health care settings, including Internal Medicine, Family Medicine, Emergency/Urgent Care Medicine, Occupational Health, and Pediatric/Adolescent Medicine – caring for patients of all ages.

I hold a BS in Medical Science, A Master’s degree in Family Health Services, and a PHD in Health Education. During my long career, I have held faculty positions and professorships at four different Universities: University of California Davis, Central Michigan University, A.T. Stills University, and Samuel Merritt University. I continue to lecture for state and national PA conferences. I am the founding President of the California Academy of Physician Assistants, and a Distinguished Fellow of the American Academy of Physician Assistants.

I have published four medical textbooks, including two editions of Primary Care for Physician Assistants (McGraw-Hill), two editions of a consumer-oriented book called Ears: An Owner’s Manual, and over six hundred articles in professional and lay journals. I ran the Ear, Nose, and Throat Community board for WebMD for well over a decade, and contributed over five hundred blogs to WebMD’s Family Webicine Blog. I am currently taking a crack at writing a novel.

My wife (also a PA) and I have recently retired from clinical practice, and are devoting this next phase of our lives to volunteering in our community and spending more time with our six grandchildren. As a long-time collector of medical antiques and bizarre quackery devices, I am the curator of the Gold Country Medical History Museum in Northern California which now houses my collections. We also enjoy traveling, photography, gardening, and playing with our three energetic Shelties.


Blog: Family Webicine

Credentials

Publications:
 

My Answers

A. Mono can cause the liver and/or spleen to enlarge to the point that it is vulnerable to a blunt injury, not uncommon in soccer. Assuming that she...
A. No, unfortunately. There is no way to replace a retina, but you should consider seeing an eye specialist (ophthalmologist) to have a...
A. This may be a sign of an allergic reaction, so her medical provider may have to change her medication to a different antidepressant of a different...
A. Your post-surgical instruction should ONLY come from your treating medical providers. Not knowing your medical history, the type of surgery you are...
A. If the cause of your pink eye is allergy, then the pharmacist's suggestion may be helpful. This medication will not help pink eye caused by a...
A. Colds are caused by viruses, so Bactrim (a sulfa antibiotic) or any antibiotic for that matter would have absolutely no therapeutic effect.
A. Yes....you can cover the shingles skin lesions.
A. I would say YES. Although I am not a dancer, I have seen the high level of aerobic activity associated with Zumba. Any exercise is good if you enjoy...
A. There is a reason, but your doctor has apparently not done a thorough diagnostic work-up to find the cause. While drinking water is always advisable...
A. Best Answer
A release to "return to sports" will need come from your medical provider -- the one that examined you for your injury. Healing time is so...
A. They are basically the same strength as far as the narcotic is concerned....but the "500" and "325" refer to the dosage of...
A. Best Answer
I think you can hold your toothbrush anyway that you like, as long as you are able to thoroughly brush all areas of your teeth. To me, holding your...
A. No, diarrhea is not a typical symptom of lung cancer, since anyone can have diarrhea for a plethora of reasons.
A. Routinely, no, but if there is a family history of skin cancer, or any suspicion that blood may be in the stool, either visible or occult (hidden)...
A. This type of steroid should not be used on the face for a prolonged period of time, and it can cause a steroid discoloration. You will need to show...